MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52011
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the echo-hd-22-ebus-o device of lot number c1411763 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Additional information was received as follows: 1.Please describe the location in the body for the intended target site (pancreas, stomach, etc).Bronchus 2.Please describe the size of the intended target site.5mm 3.What is the endoscope manufacturer and model number that was used with this device? olympus bf-1t260 4.Was gaining access to the targeted site difficult? no.5.Was the endoscope in a flexed or twisted position at any time during the procedure? no.6.Was needle penetration of the targeted site difficult? yes 7.Was the stylet in place inside the needle when advancing into the targeted site? no.8.How many biopsies were obtained with use of this needle? no.9.Did any section of the device detach inside the patient? no.10.If not with the device in question, how was the procedure performed and/or finished? with another same product to finish on evaluation of the returned device, the device was returned in original packaging with syringe and adapter.It was noted kink at 16 cm from distal end noted located on sheath.Needle advances and retracts, little resistance noted.It was noted that device looked not used, as the device was returned in original packaging.The needle tip looks unused.Stylet will not advance past bend/kink in sheath.Stylet not in place when advancing needle.Stylet provides needle support.Complaint is confirmed as the failure was verified in the laboratory.Root cause: the root cause was that the user error did not follow the instructions for use as the stylet was not in place inside the needle when advancing into the targeted site.As per instruction for use, precautions: ¿ensure the stylet is fully inserted when advancing the needle into the biopsy site.¿ stylet provides needle support.Document review: a review of the qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for echo-hd-22-ebus-o device of lot# c1411763 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1411763; upon review of complaints this failure mode has not occurred previously with this lot # c1411763.The notes section of the instructions for use, ifu0051-7, which accompanies precautions: ¿ensure the stylet is fully inserted when advancing the needle into the biopsy site.¿ there is evidence to suggest that the customer did not follow the instructions for use (ifu0051-7).Summary: complaint is confirmed as the failure was verified in the laboratory.The risk associated with the complaint is risk category iii- no risk.According to the initial reporter, "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Additional information received confirmation that the needle was not fully retracted prior to patient removal.During ebus procedure, tumor was located by ultrasonic localization.User try to do biopsy with echo-hd-22-ebus-o but found out the core needle was very difficult to pull out and retrieve back to ultrasound needle.User withdraw the device from ebus and detected a bending 10cm from outer sheath which cause the difficulty.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7524987
Report Number3001845648-2018-00219
Device Sequence Number1385458
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)201018(10)C1411763
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/17/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight60